Alert archive / Alabama / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 239, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jul 13, 2010, 11:13 AM CDT for Marion County, Winston County, Alabama. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2010, 11:13 AM CDT (16:13 UTC)
- Expired
- Jul 13, 2010, 12:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Marion County, AL, Winston County, AL
The radar
The Columbus AFB radar (KGWX), 70 km from the middle of the area, began a volume at 16:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 11:05 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 10:25 AM CDT, 48 minutes earlier.
Area forecast discussion, Jul 13, 10:25 AM CDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1025 AM CDT TUE JUL 13 2010 .UPDATE...MESOSCALE UPDATE. && .DISCUSSION... ORGANIZED LINE OF CONVECTION APPROACHING NORTHWEST COUNTIES LATE THIS MORNING. FORWARD SPEED AND STRENGTH HAS BEEN SLOWING THE LAST HOUR OR SO. THE LATEST MASS FIELDS INDICATE A DRY AREA ACROSS CENTRAL ALABAMA WHERE PRECIP WATER VALUES ARE AROUND 1.5 INCHES. THE EDGE OF THE 2 INCH PRECIP WATER VALUES ARE NEAR THE LINE OF CONVECTION. SURFACE BASED AND MIXED LAYER CAPE VALUES ARE 1000-1500 WITH MOST CIN NOW GONE. CU FIELD STARTING TO DEVELOP. DOWNDRAFT CAPE VALUES ARE 1000+ AREAWIDE. MID AND LOW LEVEL LAPSE RATES ARE NOT OVERLY IMPRESSIVE BUT SHOULD INCREASE A BIT THIS AFTERNOON. AN UPPER LEVEL TROUGH WILL SWING ACROSS CENTRAL ALABAMA THIS AFTERNOON WITH EFFECTIVE SHEAR VALUES OF 30-45 KTS. AHEAD OF THIS FEATURE... MOISTURE TRANSPORT IS INCREASING WITH MAX THETA E IN THE I-20 CORRIDOR AND NORTH. THEREFORE... SOME ORGANIZED LINE SEGMENTS POSSIBLE THIS AFTERNOON INTO THIS EVENING WITH SOME HIGH WIND POTENTIAL. HAVE INCREASED POPS NORTH INTO THE LIKELY RANGE AND ADJUSTED HOURLY TEMPS BASED ON CLOUDS AND RAIN CHANCES. WILL ADJUST SEVERE THREAT IN THE HWO TO GENERALLY THE NORTH HALF OF THE AREA WITH STRONG MENTIONED SOUTH. 75 && .AVIATION...12Z TAF DISCUSSION. FOG AND LOW CLOUDS WILL BURN OFF QUICKLY AT ALL BUT TOI. LOOK FOR THIS TOO DISSIPATE BY 14Z. FOR TODAY...LOOK FOR SCATTERED TO PERHAPS LIKELY SHOWERS ESPECIALLY FURTHER NORTH. HAVE LEFT IN VCTS FOR THE NORTHERN SITES AND JUST CB FOR MGM AND TOI. DID GO AHEAD AND INCLUDE TEMPO AFTER 18Z IN THE NORTH FOR TSRA...FOR PLANNING PURPOSES. EVERYTHING REALLY DEPENDS ON CONVECTION TO THE WEST AS THE TROUGH MOVES THROUGH. WV SAT SHOWS THE TROUGH DIGGING...SO GROWING IN SOME CONFIDENCE THAT THE STORMS WILL MOVE FURTHER SOUTH TODAY...BUT OVERALL COVERAGE AND CONFIDENCE HAS BEEN SHUNTED FROM THE PREVIOUS DAYS. ENDING PRECIPITATION CHANCES AFTER 2 TO 3Z...WITH MVFR AFTER 6Z FOR EET...ANB...TCL...AND TOI. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST THROUGH THE END OF 2010. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TEST AND MONITORED FOR ACCURACY. && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 13, 6:00 AM CDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 600 AM CDT TUE JUL 13 2010 ALZ011>015-017>050-141100- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 600 AM CDT TUE JUL 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. SCATTERED STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS MOST OF CENTRAL ALABAMA...WITH A FEW SEVERE THUNDERSTORMS POSSIBLE ALONG AND NORTH OF A LINE FROM FAYETTE TO AUBURN...MAINLY BETWEEN NOON AND 9 PM. THE MAIN THREATS WILL BE DAMAGING WINDS...FREQUENT LIGHTNING...AND HEAVY RAINFALL...RESULTING IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED THIS AFTERNOON.
In the hours before
Special weather statement, Jul 13, 10:49 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1049 AM CDT TUE JUL 13 2010 ALZ011-014-131630- MARION AL-WINSTON AL- 1049 AM CDT TUE JUL 13 2010 ...SIGNIFICANT WEATHER ADVISORY FOR MARION AND WESTERN WINSTON COUNTIES UNTIL 1130 AM CDT... AT 1045 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM NEAR TREMONT...OR 13 MILES NORTHWEST OF HAMILTON... MOVING EAST AT 45 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... HAMILTON... HALEYVILLE... LYNN... WESTON... HACKLEBURG... 27
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 11:31 AM CDT | Severe Thunderstorm Warning | BMX | Marion, Winston | 44 min |
| Jul 13, 1:01 PM CDT | Severe Thunderstorm Warning | BMX | Blount | 29 min |
| Jul 13, 2:00 PM CDT | Severe Thunderstorm Warning | BMX | Cherokee, Etowah | 45 min |
| Jul 13, 2:59 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cleburne | 46 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.